Thunderstorm Wind, Scott
- When
- August 13, 5:35 PM CST
- Where
- Scott County, 9 mi SW of Scott City
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.383, -101.017
5 thunderstorm wind, 1 hail, 1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Aug 13, 1:39 PM CST, 3 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 239 PM CDT SUN AUG 13 2006 .DISCUSSION... DAYS 1-2... PRECIP THROUGHOUT THE PERIOD CONTINUES TO BE THE MAIN FORECAST CONCERN. COLD FRONT HAS ENTERED THE FAR NORTHWESTERN CWA AND SHOULD GO THROUGH GCK SOON. ELEVATED CONVECTION HAS BEEN ONGOING AHEAD OF THE FRONT, WITH SCATTERED SHOWERS STRETCHING FROM LBL TO NEAR HYS. SHORT FUSE COMPOSITE HAS VERY STRONG MOISTURE CONVERGENCE ALONG THE FRONT, ALTHOUGH THE CAP IS STILL STRONG IN ALL BUT THE SOUTHEASTERN AND FAR SOUTHWESTERN COUNTIES WHERE THEY HAVE BEEN GETTING SOME SUNSHINE. AS FOR SHEAR, PROFILER WINDS ARE NOT THAT IMPRESSIVE IN GRENADA, ALTHOUGH SLIGHTLY BETTER IN HAVILAND. THINK THAT WE WILL CONTINUE TO SEE THUNDERSTORM DEVELOPMENT ALONG THE FRONT THIS EVENING AND THROUGH TONIGHT AS THE BOUNDARY PUSHES SOUTH. CONTINUED TO KEEP HIGH POPS, ADJUSTING SOMEWHAT FOR COVERAGE AND TIMING. WITH PRECIPITABLE WATER VALUES AROUND 1.5-2 INCHES, HEAVY RAIN IN SPOTS LOOKS TO BE THE GREATEST THREAT. THE FRONT WILL PUSH SOUTH OF THE CWA BY TOMORROW MORNING, ALTHOUGH THERE SHOULD BE SOME GOOD 700MB DEFORMATION BEHIND THE FRONT WHICH COULD KEEP SHOWERS GOING IN OUR SOUTHERN COUNTIES. KEPT SOME DECENT POPS GOING OVER THE SOUTH, GRADUALLY TAPERING OFF LATE IN THE DAY AND INTO MONDAY NIGHT. BY TUESDAY, THE LEE TROUGH STARTS TO REDEVELOP, WITH SOUTHEASTERLY WINDS INCREASING. MODEL SOUNDINGS HAVE FAIRLY DECENT CAPE VALUES OF AROUND 1500 J/KG. IN ADDITION, THE NAM AND UKMET SHOW SIGNS OF A WEAK SUBTROPICAL DISTURBANCE MOVING IN FROM THE SOUTHWEST, ALTHOUGH THERE ARE DIFFERENCES IN TIMING. WITH ALL THIS, WILL KEEP LOW POPS GOING FOR TUESDAY AFTERNOON, THOUGH THINGS WILL HAVE TO BE ADJUSTED AS THE SITUATION BECOMES MORE CLEAR. AS FOR TEMPERATURES, TOMORROWS HIGHS WILL BE HIGHLY DEPENDENT ON EXACTLY WHAT THE PRECIP AND CLOUD COVER DO. THICK CLOUDS AND A LOT OF RAIN COULD KEEP TEMPS IN THE 70S, ALTHOUGH ANY BREAKS IN THE CLOUDS COULD CAUSE HIGHS TO SPIKE UP INTO THE MID 80S. TUESDAY SHOULD BE A BIT MORE STRAIGHTFORWARD WITH A BIT LESS CLOUD COVER. WITH 850MB TEMPS STARTING TO GET BACK ABOVE 20 C, WE SHOULD CLIMB WELL UP INTO THE 80S. THE TEMPERATURE DROP OFF TONIGHT WILL BE SOMEWHAT LIMITED DUE TO CLOUDS AND PRECIP, BUT WITH COOLER AIR MONDAY NIGHT WE SHOULD GET DOWN INTO THE UPPER 50S AND LOW 60S. DAYS 3-7... DID NOT MAKE MANY CHANGES TO THE EXTENDED. MODELS CONTINUE TO ADVERTISE TROUGH OVER WESTERN U.S. AND SOUTHWEST TO WESTERLY FLOW ALOFT OVER HIGH PLAINS. THE SOUTHWESTERLY FLOW WILL BE ABLE TO TAP INTO SOME MONSOONAL MOISTURE AND KEEP AT LEAST SOME CHANCE FOR SHOWERS AND THUNDERSTORMS GOING FOR MUCH OF THE WEEK. WITH THE MOISTURE AROUND...THINK TEMPERATURES WILL REMAIN NEAR NORMAL WITH UPPER 80S TO LOWER 90S THE NORM FOR MUCH OF THE WEEK INTO NEXT WEEKEND. 12Z GFS IS BRINGING DOWN A COLD FRONT LATE FRI INTO SAT BUT SINCE THIS IS THE FIRST RUN IT IS SHOWING THIS AND THERE IS SOME CONVECTIVE FEEDBACK SHOWING UP BETWEEN 00Z AND 06Z SAT WILL HOLD OFF ON LOWERING TEMPERATURES FOR SAT RIGHT NOW. && .PRELIMINARY POINT TEMPS/POPS... DDC 66 79 60 86 / 80 50 10 20 GCK 64 79 58 85 / 90 40 10 30 EHA 64 75 58 84 / 80 60 30 30 LBL 65 79 60 85 / 80 70 30 30 HYS 64 80 59 85 / 80 20 0 20 P28 69 82 61 88 / 70 70 20 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN26/28
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 523 AM CDT SUN AUG 13 2006 KSZ030-031-043>046-061>066-074>081-084>090-141000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 523 AM CDT (423 AM MDT) SUN AUG 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS AND SHOWERS ARE EXPECTED OFF AND ON THIS MORNING AND AGAIN THIS AFTERNOON. BY AROUND 4 PM THIS AFTERNOON THUNDERSTORMS WILL LINE UP ALONG A FRONT FROM EASTERN NEBRASKA SOUTHWEST INTO SOUTHEAST COLORADO. AS THE STORMS BECOME MORE INTENSE THEY WILL HELP TO PUSH THE FRONT SOUTHEAST ACROSS THE AREA. THESE STORMS WILL BRING CONSIDERABLE RAIN TO THE AREA. THERE IS THE OUTSIDE CHANCE THAT ONE OR TWO OF THEM COULD PRODUCE VERY STRONG WINDS. SOME SMALL HAIL IS ALSO POSSIBLE WITH THE STORMS BUT THE MAIN DANGER WILL BE FREQUENT DEADLY LIGHTNING. THE STORMS WILL COLLAPSE AFTER MIDNIGHT LEADING WIDESPREAD AREAS OF RAIN ALONG AND SOUTH OF THE ARKANSAS RIVER VALLEY. SOME OF THIS RAIN IS EXPECTED TO LAST INTO MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE ON TAP AGAIN TUESDAY NIGHT AND WEDNESDAY NIGHT BUT NO SEVERE STORMS ARE ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. JOHNSON
The Dodge City radar (KDDC), 115 km away, was scanning. The volume nearest the first event began at 23:35 UTC.
5 thunderstorm wind, 1 hail, 1 flood. Local standard time, as filed.
Several power poles were blown down.
Four to six inch diameter tree limbs were blown down.
Two inch diameter tree branches were broken and lawn furniture was blown around.
Roads were flooded in Syracuse and water was reported in some basements.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528542, 5528543, 5528611, 5528612, 5528613, 5528614, 5528615.